I'm a 34 year old woman and have been on blood pressure medicine for about 3 years now. The first year I tried a few different types but my blood pressure always seemed to spike after a few months so I'd have to switch to a different kind. Well, when I went on diltiazem 120mg I took it for a year and then due to some troubling things in life I ended up going on prozac as well, which seemed to have caused another spike so my doc doubled the diltiazem dose. I have been taking 120mg twice a day for a year now and bp has stayed at around 120/85 but I have been wondering if it's just because I have built a tolerance again? Is this something that usually happens? I'm scared to taper off because when my bp is high I feel very uncomfortable...buzzing in my chest, rapid pounding heartbeats, breathing difficulties. At the same time I don't want to keep taking something I really don't need to take. Any advice would be greatly appreciated Thanks!!
Yes, people can get accustomed to BP meds. Your doctor can try other classes of BP meds as there are several. Ask your doctor about another class such as an ARB, they are very effective and not prone to side effects.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.